Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 79, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 24, 2020, 8:52 AM CDT for Greene County, Hale County, Marengo County, Alabama. It took effect at Mar 25, 2020, 8:42 PM CDT. It was in force for 52 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2020, 8:52 AM CDT (13:52 UTC)
- In effect from
- Mar 25, 2020, 8:42 PM CDT
- Expired
- Mar 28, 2020, 1:00 AM CDT
- In force
- 52 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1).
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
667
WGUS44 KBMX 241353
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
852 AM CDT Tue Mar 24 2020
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Black Warrior River At Selden Lock and Dam Affecting Greene...Hale
and Marengo Counties.
.Recent rainfall is producing rises on the lower Black Warrior
River...and a flood warning is now in effect for the Black Warrior
River at Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-250151-
/O.NEW.KBMX.FL.W.0079.200326T0142Z-200329T1115Z/
/WLDA1.1.ER.200326T0142Z.200327T1200Z.200328T2315Z.NO/
852 AM CDT Tue Mar 24 2020
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Black Warrior River At Selden Lock and Dam.
* from Wednesday evening to Sunday morning...or until the Warning is
cancelled.
* At 8:30 AM Tuesday The stage Was 82.7 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday evening and
continue to rise to near 92.7 feet by early Friday afternoon. The
river will fall below flood stage by Saturday evening.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands will occur.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$5 follow-up statements
386
WGUS84 KBMX 250200
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
900 PM CDT Tue Mar 24 2020
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Recent rainfall is producing rises on the lower Black Warrior
River...and a flood warning is now in effect for the Black Warrior
River at Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-251401-
/O.EXT.KBMX.FL.W.0079.200325T2230Z-200330T0336Z/
/WLDA1.1.ER.200325T2230Z.200328T0000Z.200329T1536Z.NO/
900 PM CDT Tue Mar 24 2020
...Flood Warning extended until Sunday evening...
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from Wednesday afternoon to Sunday evening...or until the warning
is cancelled.
* At 8:15 PM Tuesday the stage was 85.8 feet.
* Flood stage is 90.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 93.8 feet by early Saturday morning. The
river will fall below flood stage by late Sunday morning.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$754
WGUS84 KBMX 251318
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
818 AM CDT Wed Mar 25 2020
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Rises continue along the lower Black Warrior River following
recent rainfall over the basin...and a flood warning remains in
effect at Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-260117-
/O.EXT.KBMX.FL.W.0079.200327T0900Z-200328T1200Z/
/WLDA1.1.ER.200327T0900Z.200327T1800Z.200328T0000Z.NO/
818 AM CDT Wed Mar 25 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from late Thursday night to Saturday morning...or until the warning
is cancelled.
* At 8:00 AM Wednesday the stage was 88.1 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
continue to rise to near 90.2 feet by early Friday afternoon. The
river will fall below flood stage by Friday evening.
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$985
WGUS84 KBMX 260142
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
841 PM CDT Wed Mar 25 2020
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Levels continue to rise along the Black Warrior River, with a crest
right at flood stage expected on Friday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-261341-
/O.EXT.KBMX.FL.W.0079.200327T1800Z-200328T0600Z/
/WLDA1.1.ER.200327T1800Z.200327T1800Z.200327T1800Z.NO/
841 PM CDT Wed Mar 25 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from Friday afternoon to late Friday night...or until the warning
is cancelled.
* At 8:30 PM Wednesday the stage was 89.0 feet.
* Flood stage is 90.0 feet.
* Forecast...The river is expected to rise to near flood stage early
Friday afternoon.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$714
WGUS84 KBMX 261308
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
808 AM CDT Thu Mar 26 2020
...The flood warning is cancelled for the Black Warrior River At
Selden Lock and Dam...
.The Black Warrior River at Selden Dam is forecast to crest just
below Flood Stage...and the flood warning is no longer in effect
there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last statement issued for this event.
&&
ALC063-065-091-261338-
/O.CAN.KBMX.FL.W.0079.000000T0000Z-200328T0600Z/
/WLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
808 AM CDT Thu Mar 26 2020
The Flood Warning is cancelled for
The Black Warrior River At Selden Lock and Dam.
* At 8:00 AM Thursday the stage was 89.1 feet.
* Flood stage is 90 feet.
* Forecast...The river will crest below flood stage near 89.5 feet
Saturday morning and then begin to fall by Saturday evening.
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$412
WGUS84 KBMX 261312 CCA
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
808 AM CDT Thu Mar 26 2020
...The flood warning is cancelled for the Black Warrior River At
Selden Lock and Dam...
.The Black Warrior River at Selden Dam is forecast to crest just
below Flood Stage...and the flood warning is no longer in effect
there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last statement issued for this event.
&&
ALC063-065-091-261338-
/O.COR.KBMX.FL.W.0079.000000T0000Z-200328T0600Z/
/WLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
808 AM CDT Thu Mar 26 2020
The Flood Warning is cancelled for
The Black Warrior River At Selden Lock and Dam.
* At 8:00 AM Thursday the stage was 89.1 feet.
* Flood stage is 90 feet.
* Forecast...The river will crest below flood stage near 89.5 feet
Friday morning and then begin to fall by Friday evening.
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 24, 5:30 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 24, 5:30 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 530 AM CDT Tue Mar 24 2020 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0350 AM CDT Tue Mar 24 2020/ Today through Wednesday. Surface cyclogenesis is occurring over Oklahoma this morning with falling pressures along a warm front extending eastward across the southern part of Central Alabama. The warm front accompanied by showers, will advance northward through the morning, with a tendency for an increase in convection and rainfall rates as it reaches our northern border. This will open the door for the warm sector to cover all of our area by early afternoon with temperatures ranging from the mid 70s northeast to the mid 80s south. A lack of low-level convergence south of I-20 should result lower moisture quality and relatively high dewpoint depressions and LCL heights. This will come into play by late afternoon and early evening as a few supercell thunderstorms develop in northeastern Mississippi ahead of a cold front. Thermodynamic and wind profiles across northern Alabama appear supportive of damaging winds and quarter size hail along with a non-zero tornado threat. The threat for damaging winds and large hail may extend just south of I-20, but any tornado threat is likely to remain near the northern edge of our forecast area due to higher LCL heights near the I-20 corridor. Moisture trends will need to be monitored throughout the day. The severe weather threat is expected to begin around 4 PM in the northwest and continue through 10 PM in the northeast. The weakening cold front will move through overnight with trailing showers diminishing shortly after midnight. With no significant change in airmass behind the front, warm and dry conditions should prevail on Wednesday with highs ranging from the mid 70s north to lower 80s southeast. 87/Grantham .LONG TERM... /Updated at 0350 AM CDT Tue Mar 24 2020/ Wednesday night through Monday. Post-frontal, dry conditions will be in place across the Southeast Wednesday night as the surface low moves eastward into the Atlantic while the east to west oriented cold front continues southward through the Florida Peninsula. Weak, cool air advection and northwesterly flow will allow temperatures to decrease into the upper 40s northeast and 50s elsewhere on Thursday morning before rising sharply after sunrise as a 593dam ridge builds over the Gulf of Mexico. A surface high will develop over the Mid-Atlantic and may produce weak cool air damming over northern parts of Georgia which would keep temps a few degrees cooler across our northeast. Nonetheless, height rises, warm southwesterly low-level flow, and dry, subsident air will accompany this setup, allowing for afternoon highs around 15 degrees above average for this time of the year with temps topping out in the 80s area-wide on Thursday and Friday. This occurrence would challenge a few of our daily high records for both days. Meanwhile, an upper low over the Central US will track towards the Great Lakes Region on Saturday with a surface front reaching the Lower Mississippi Valley early Saturday afternoon. Guidance has trended towards better agreement in a late Saturday frontal passage across the forecast area, so PoPs were raised during this time frame with early evening thunderstorms possible before instability wanes after dark. There are still some uncertainties with this system, but severe weather is not expected at this time. Cooler temperatures and a short break in the rain are expected behind the front for the start of next week, but guidance indicates another system will approach the area beyond this period. 86 && .AVIATION... 12Z TAF Discussion. IFR ceilings and rain showers will affect some of our northern sites early in the TAF period as a warm front advances northward. MVFR ceilings at KMGM and KTOI will move northward and become prevailing at our northern sties by late morning. VFR conditions should take hold by 18z for all sites with gusty south-southwest winds. Showers and thunderstorms will become a concern in the 00-06z period at our northern sites. 87/Grantham && .FIRE WEATHER... A front will meander around Central Alabama through early Wednesday. This will provide several bouts of rain and thunderstorms. Therefore, ground conditions should remain relatively moist, surface dewpoints remain in the 60s, and minimum relative humidity values stay well above any criteria. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 76 58 75 48 80 / 70 80 0 0 0 Anniston 78 61 77 51 81 / 60 80 10 0 0 Birmingham 80 60 77 54 84 / 40 80 0 0 0 Tuscaloosa 83 61 78 54 86 / 30 70 0 0 0 Calera 80 62 78 53 84 / 20 70 0 0 0 Auburn 79 64 80 54 83 / 10 40 0 0 0 Montgomery 85 65 83 57 87 / 10 30 0 0 0 Troy 84 64 83 58 87 / 0 20 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Mar 24, 8:07 AM CDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 807 AM CDT Tue Mar 24 2020 ALZ011>015-017>050-251615- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 807 AM CDT Tue Mar 24 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe thunderstorms are possible today from 4 PM until 10 PM near and north of Interstate 20. A few storms will be capable of producing damaging winds up to 60 mph, and quarter size hail. A tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this afternoon and evening.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:50 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 23 hr |
| Mar 24, 6:14 PM CDT | Special Weather Statement | BMX | Marion | 31 min |
| Mar 24, 6:27 PM CDT | Special Weather Statement | BMX | Winston | 33 min |
| Mar 24, 6:33 PM CDT | Special Weather Statement | BMX | Marion | 27 min |
| Mar 24, 6:38 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 52 min |
| Mar 24, 6:59 PM CDT | Tornado Warning | BMX | Marion, Winston | 46 min |
Nearby
River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.